Ask a doctor

Fluid on Cheek Bones After Botox

I have fluid on my cheek bones after botox administered 2 weeks ago. My beutician told me my lymphatic drainage is not working  because the nurse put a tiny bit of botox under my eye. How can I get this fluid to move. Would lymphatic massage help?

Doctor Answers (8)

Botox causing lower lid fluid bags

+1

Botox used under the lower lid is a very specialized application and needs to be administered to selected patients as the complications can be a temporary :water bag" under the eye, as the normal muscular lymphatic pump is disturbed.  Dry  eyes, lower lid laxity and turning out and well as increased prominence of lower lid fat pads. Once a "water bag" occurs, complete resolution will occur when the botox wears off, but in the short term, night time use of silicone get strips and electrical stimulation of the muscles of the lower eye can show some improvement

Of course, seeking  the advice from a recognized physician botox injector is critical following any online advice, just do your homework well before you inject this area


Toronto Plastic Surgeon
4.5 out of 5 stars 17 reviews

The more you know about Botox, the less you would want a non-physician treating you

+1

The more you know about Botox, the less you would want a non-physician treating you with this powerful material. Always ask the doctor to treat you with Botox. And be sure you see a doctor specifically trained to use this material, such as a dermatologist.

William P. Coleman III, MD
Metairie Dermatologic Surgeon
3.5 out of 5 stars 2 reviews

Botox and swelling

+1

The cheeks are a very funny area.  Sometimes patients have malar edema which is like having swollen legs. Perhaps the muscle animation helps minimize this in prone patients.  The botox when injected toward the cheek region may eliminate the "pump" effect.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

You might also like...

Fluid on cheek bones after Botox

+1

Sorry for your issues but you had a non physician render care. Demand to see the doctor at that center! Only time will improve the edema over the cheeks but lymphatic massage may help. For temporary relief use Preparation H on area before bed and on awaking.

From MIAMI Dr. B

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 62 reviews

Swelling and fluid accumulation after Botox injection to eye and cheek area

+1

Lymphatic massage can help. Occasionally off label use of hyaluronidase may help. However, this should not be administered by a nurse and can involve the potential for an adverse reaction. Your best bet is to allow time for the Botox effect to dissipate rather than try an intervention that could make things much worse.

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 44 reviews

Fluid after Botox

+1

I am at a loss to explain what you describing.  I don't understand how or why lymphatics should be affected, and any swelling should be long gone.

Please see your doctor and trust him the most.

Scott E. Kasden, MD
Dallas Plastic Surgeon
4.5 out of 5 stars 47 reviews

Swelling of lower eyelid after botox

+1
The explanation you were given is correct. Botox is good for lower eyelid hypertrophic muscle thickening but we tend to avoid it in those patients who are prone to having puffiness because the botox does eliminate the drainage that occurs with muscle movement. You will have to wait for many weeks before this fades. It is not permanent.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Stop having treatment with a nurse and turn her in for the unlicensed practice of medicine.

+1

Most States do not allow the independent practice of nurses performing BOTOX for very good reasons.  The presence of a so-called Medical Director in name only is not a substitute for a personal examination by a supervising physician on the premises when you are treated by a nurse.  This is what most States require.

The area that you are describing as fluid has nothing to do with fluid so "lymphatic massage" will be of absolutely no value.  The problem you are experiencing is that the nurse treated with BOTOX too low on the cheek in the crows feet area weakening the muscle and creating a sag.  There is no fluid.  Eventually the muscle will begin working again over the next 3 to 4 months.  Next time find a real doctor to do your BOTOX and stop getting medical advise from your beautician.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.